Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 31, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 25, 2022, 5:03 AM EDT for 6 counties in Michigan. It took effect at Sep 25, 2022, 8:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2022, 5:03 AM EDT (09:03 UTC)
- In effect from
- Sep 25, 2022, 8:00 AM EDT
- Expired
- Sep 28, 2022, 5:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WHUS43 KGRR 250903 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 503 AM EDT Sun Sep 25 2022 MIZ037-043-050-056-064-071-251715- /O.NEW.KGRR.BH.S.0031.220925T1200Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 503 AM EDT Sun Sep 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
15 follow-up statements
307 WHUS43 KGRR 251454 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1054 AM EDT Sun Sep 25 2022 MIZ037-043-050-056-064-071-252300- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1054 AM EDT Sun Sep 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
770 WHUS43 KGRR 251925 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 325 PM EDT Sun Sep 25 2022 MIZ037-043-050-056-064-071-260330- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 325 PM EDT Sun Sep 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
098 WHUS43 KGRR 260032 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 832 PM EDT Sun Sep 25 2022 MIZ037-043-050-056-064-071-260845- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 832 PM EDT Sun Sep 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
928 WHUS43 KGRR 260801 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 401 AM EDT Mon Sep 26 2022 MIZ037-043-050-056-064-071-261615- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 401 AM EDT Mon Sep 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
178 WHUS43 KGRR 261456 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1056 AM EDT Mon Sep 26 2022 MIZ037-043-050-056-064-071-262300- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1056 AM EDT Mon Sep 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
785 WHUS43 KGRR 261949 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 349 PM EDT Mon Sep 26 2022 MIZ037-043-050-056-064-071-270400- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 349 PM EDT Mon Sep 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
716 WHUS43 KGRR 270148 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 948 PM EDT Mon Sep 26 2022 MIZ037-043-050-056-064-071-271200- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 948 PM EDT Mon Sep 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
587 WHUS43 KGRR 270729 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 329 AM EDT Tue Sep 27 2022 MIZ037-043-050-056-064-071-271530- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 329 AM EDT Tue Sep 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
264 WHUS43 KGRR 271508 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1108 AM EDT Tue Sep 27 2022 MIZ037-043-050-056-064-071-272315- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1108 AM EDT Tue Sep 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
474 WHUS43 KGRR 271920 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 320 PM EDT Tue Sep 27 2022 MIZ037-043-050-056-064-071-280330- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 320 PM EDT Tue Sep 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
079 WHUS43 KGRR 280133 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 933 PM EDT Tue Sep 27 2022 MIZ037-043-050-056-064-071-280945- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 933 PM EDT Tue Sep 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
039 WHUS43 KGRR 280729 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 329 AM EDT Wed Sep 28 2022 MIZ037-043-050-056-064-071-281500- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 329 AM EDT Wed Sep 28 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
415 WHUS43 KGRR 281432 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1032 AM EDT Wed Sep 28 2022 MIZ037-043-050-056-281545- /O.CAN.KGRR.BH.S.0031.000000T0000Z-220928T1500Z/ Mason-Oceana-Muskegon-Ottawa- 1032 AM EDT Wed Sep 28 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have decreased and the Beach Hazards Statement is cnacelled. $$ MIZ064-071-282100- /O.EXT.KGRR.BH.S.0031.000000T0000Z-220928T2100Z/ Allegan-Van Buren- 1032 AM EDT Wed Sep 28 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
816 WHUS43 KGRR 281845 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 245 PM EDT Wed Sep 28 2022 MIZ064-071-282100- /O.CON.KGRR.BH.S.0031.000000T0000Z-220928T2100Z/ Allegan-Van Buren- 245 PM EDT Wed Sep 28 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
025 WHUS43 KGRR 282041 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 441 PM EDT Wed Sep 28 2022 MIZ064-071-282145- /O.EXP.KGRR.BH.S.0031.000000T0000Z-220928T2100Z/ Allegan-Van Buren- 441 PM EDT Wed Sep 28 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... The waves will continue to fall below hazardous levels through the evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 25, 4:02 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 25, 4:02 AM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Grand Rapids MI 402 AM EDT Sun Sep 25 2022 LATEST UPDATE... Discussion/Marine .DISCUSSION...(Today through next Saturday) Issued at 400 AM EDT Sun Sep 25 2022 --Rainshowers with chance of Thunder Today-- A large upper level low moving through the northern Great Lakes will continue to dominate the weather pattern for Lower Michigan through the first half of the week. A short wave trough that will filter through the upper level pattern will bring enough instability to strengthen the rain showers that will move through Michigan this morning. Showers will overspread with the strongest showers south of the I -96 corridor today. The strong gradient on the backside of the low will only aid in the advection of moisture and forcing. As the trough moves trough this afternoon, it will bring decent 0-1 km SRH along with enough CAPE that could spark afternoon thunderstorms. While severe is not expected there could be some gusty winds based on the strong mid level flow. --Gusty winds in storms with strong cold air advection tonight-- The before mentioned cold air advection will increase over the region late this afternoon evening into Monday morning. Latest HREF has CAPES of 500 to 1000 J/KG over southern Lake Michigan along with 850mb winds of 40kts. The conditions over the lake will be conducive for waterspouts. Due to the strong mid level lapse rates, the low level jet and the incoming instability, scattered thunderstorms will be possible tonight. --Cold air advection will dominate the first half of the week-- Storms could linger into Monday morning as the upper level low dips southward by 12Z Monday. A positively tilted mid to upper level trough will only aid in any overnight convection. The advection of cold air could also allow for hail. The quasi stationary low will meander eastward allowing for steady northerly flow across Lake Michigan that will cause lake enhanced rainshowers Monday into Tuesday. These showers will be strongest along and west of the US 131 corridor. Expect these to weaken Tuesday as the upper level low opens up, weakens and shifts to the northeast. Late Tuesday night into Wednesday a building ridge over the intermountain west will create a strong gradient along the boundary of the exiting low. The gradient that is created will be strongest over Lake Michigan and should create strong enough lift through the DGZ that could result in showers and storms. Currently the showers and storms through that timeframe should be contained over the lake but could move onshore. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1258 AM EDT Sun Sep 25 2022 As the cold front approaches MVFR cigs and vsbys continue to infiltrate lower Michigan this morning. Expect MVFR to IFR cigs at all TAF sites this morning. The clouds will continue to lower overnight, especially towards morning, with most if not all TAF sites having MVFR cigs by 10Z. Periods of IFR is expected with rainshowers through the day. Winds will mix out between 16Z to 18Z with gusty winds upwards of 20kts out of the northwest possible. Any convection will be primarily showers but cannot rule out isolated thunderstorms. MVFR cigs could continue Sunday night into Monday, though there will be some improvement. Though any region that received rainfall and has lifting cigs could see a drop of vsbys from patchy fog Sunday night. && .MARINE... Issued at 400 AM EDT Sun Sep 25 2022 Winds and waves will continue to ramp today behind the cold front. Have issued an SCA, which conditions should persist into Wednesday. There could be a period of northwest gales tonight into Monday but it is questionable if they will last long enough to warrant a Gale Watch or Warning. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...Ceru AVIATION...Ceru MARINE...Ceru
Hazardous weather outlook, Sep 24, 5:22 AM EDT, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 522 AM EDT Sat Sep 24 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250930- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 522 AM EDT Sat Sep 24 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-250930- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 522 AM EDT Sat Sep 24 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Wind and waves hazardous to boaters will be possible this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gales will be possible Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:29 AM EDT | Small Craft Advisory | GRR | 16 hr | |
| Sep 25, 10:54 AM EDT | Gale Warning | GRR | 33 hr | |
| Sep 25, 7:14 PM EDT | Special Marine Warning | GRR | 91 min | |
| Sep 25, 7:45 PM EDT | Special Marine Warning | GRR | 2 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.